GENITALMISSBILDUNGEN BEI THALIDOMIDGESCHADIGTEN MADCHEN

Translated title of the contribution: Genital malformations in thalidomide damaged girls

W. Hoffmann, G. Grospietsch, W. Kuhn

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Due to the close morphological relationships and the dependence of the genital system on inductive impulses from the uropoietic system, the possibility of an increased incidence of malformations in the area of the female genitals for thalidomide damaged children is to be expected. This suspicion is supported by the accumulation of reports of genital malformations in deceased children from mothers who took thalidomide containing medicaments during the early weeks of pregnancy. A 14 year old patient with malformations of both upper extremities whose mother had taken thalidomide during the 6th to the 9th week of pregnancy presented at the authors' hospital with complaints of cyclic pain in the lower abdomen. Although the ovaries and fallopian tubes were normally developed, the uterus and the vagina were absent in this patient. After this manuscript had been completed, the authors heard of 3 additional cases of genital malformation with a known thalidomide anamnesis.

Translated title of the contributionGenital malformations in thalidomide damaged girls
Original languageGerman
Pages (from-to)1066-1070
Number of pages5
JournalGeburtshilfe und Frauenheilkunde
Volume36
Issue number12
StatePublished - 1976
Externally publishedYes

Fingerprint

Dive into the research topics of 'Genital malformations in thalidomide damaged girls'. Together they form a unique fingerprint.

Cite this